MAUDE Adverse Event Report: COOK ENDOSCOPY QUANTUM TTC BILIARY BALLOON DILATOR; FGE, BILIARY CATHETER AND ACCESSORIES

COOK ENDOSCOPY QUANTUM TTC BILIARY BALLOON DILATOR; FGE, BILIARY CATHETER AND ACCESSORIES
Catalog Number QBD-8X3
Medical Device Problem Codes Hole In Material (1293); Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/26/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: olympus/visiglide wire guide.025, boston alliance ii inflation handle.Investigation evaluation: our evaluation of the returned biliary dilation balloon confirmed the report.During our evaluation, the balloon was inflated with water using a quantum biliary inflation device.During inflation of the balloon, we observed water streaming out of the balloon material near the distal in the of the balloon.No portion of the balloon material is missing.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusions: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The additional information provided indicated the balloon did not receive lubrication and negative pressure prior to advancement through the endoscope.This is the most likely cause for this observation.The instructions for use direct the user to apply a water soluble lubricant to the balloon to allow easier passage through the accessory channel.This activity will aid in endoscopic advancement and balloon preservation.The instructions for use caution the user that negative pressure is mandatory to maintain balloon deflation.The instructions for use direct the user to introduce the deflated balloon into the accessory channel.The application of negative pressure will aspirate all residual air from the balloon and ease endoscopic advancement.Negative pressure will also aid in balloon preservation and optimize balloon performance.The instructions for use state: the duodenoscope must remain as straight as possible with the elevator in the open position when advancing or withdrawing the balloon dilator.Prior to distribution, all quantum ttc biliary balloon dilator are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional comments regarding this report: based on the information provided, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Event or Problem Description
The following information was provided via the cook shared service center on (b)(6) 2016: the physician used the cook quantum ttc biliary balloon dilator for an endoscopic papillary balloon dilation (epbd) to remove a common bile duct stone.First, the endoscope was inserted near the papilla area followed by wire guided cannulation (olympus/visiglide 2 wire guide) in the common bile duct.Then, the quantum ttc biliary balloon dilator was inserted into papilla over the wire guide.The user attempted to inflate the balloon, however the balloon would not inflate due to a hole.Another device was used instead to complete the procedure.No adverse effects to the patient were reported.On 04/04/2016, clarifying information was received confirming that the complaint device was used in the papilla.

Brand Name
QUANTUM TTC BILIARY BALLOON DILATOR
Common Device Name
FGE, BILIARY CATHETER AND ACCESSORIES
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key5569573
Report Number1037905-2016-00080
Device Sequence Number405388
Product Code FGE
UDI-Device Identifier00827002226562
UDI-Public(01)00827002226562(17)160809(10)W3318551
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K935094
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/23/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberQBD-8X3
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/26/2016
Device Age30 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2016
Initial Report FDA Received Date04/12/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS/JF-260V ENDOSCOPE